Pharmacology2

25 Questions | Total Attempts: 474

SettingsSettingsSettings
Pharmacology2 - Quiz

Questions and Answers
  • 1. 
    1. Which one of the following is the most common side effect of antihyperlipidemic drug therapy?
    1. Elevated BP
    2. GI disturbance
    3. Heart palpitations
    4. Migraine headaches
    • A. 

      Elevated BP

    • B. 

      GI disturbances

    • C. 

      Heart palpitations

    • D. 

      Migraine headaches

  • 2. 
    Which one of the following hyperlipidemias is characterized by elevated plasma levels of chylomicrons and has no drug therapy available to lower plasma lipoprotein levels?
    • A. 

      Type 1

    • B. 

      Type 2

    • C. 

      Type 3

    • D. 

      Type 4

  • 3. 
    Which one of the following drugs decreases denovo cholesterol synthesis by inhibiting the enzyme 3-hydroxy-3=methylglutaryl coenzyme A reductase?
    • A. 

      Fenofibrate

    • B. 

      Niacin

    • C. 

      Cholestyramine

    • D. 

      Lovastatin

  • 4. 
    Which one of the following drugs causes a decrease in liver tricylglycerol synthesis by limiting available free fatty acids needed as building blocks for this pathway?
    • A. 

      Niacin

    • B. 

      Fenofibrate

    • C. 

      Cholestyramine

    • D. 

      Gemfibrozil

  • 5. 
    Which one of the following drugs binds bile acids in the intestine, thus preventing their return to the liver via the enterohepatic circulation?
    • A. 

      Niacin

    • B. 

      Fenofibrate

    • C. 

      Cholestyramine

    • D. 

      Fluvastatin

  • 6. 
    Which would be the initial treatment choice to manage the hypertension in an African American woman with a past medical history of gout and severe hypokalemia?
    • A. 

      Hydrocholorthiazide

    • B. 

      Spirinolactone

    • C. 

      Alsartan

    • D. 

      Etenolol

  • 7. 
    Which of the following drugs is contraindicated in a patient with hyperkalemia?
    • A. 

      Chlorothiazide

    • B. 

      Ethacrynic acid

    • C. 

      Chlorothalidone

    • D. 

      Spironolactone

  • 8. 
    A 75 year old woman with hypertension is being treated with a thiazide. Her blood pressure responds and reads at 120/76. After several months on the medication, she complains of being tired and weak. An analysis of the blood indicates low values for which of the following?
    • A. 

      Calcium

    • B. 

      Uric Acid

    • C. 

      Potassium

    • D. 

      Sodium

  • 9. 
    A 55 year old male with kidney stones has been placed on a diuretic to decrease calcium excretion. However, after a few weeks, he develops an attack of gout. Which diuretic is he taking?
    • A. 

      Furosemide

    • B. 

      Hydrocholorthiazide

    • C. 

      Spironolactone

    • D. 

      Triameterene

  • 10. 
     An alcoholic male has developed hepatic cirrhosis. To control the ascites and edema, he is prescribed which of the following?
    • A. 

      Hydrochlorothiazide

    • B. 

      Acetazolamide

    • C. 

      Spironolactone

    • D. 

      Furosemide

  • 11. 
     A group of college students is planning a mountain climbing trip to the Andes. Which of the following drugs would be appropriate for them to take to prevent mountain sickness?
    • A. 

      Thiazide diuretic

    • B. 

      Anticholinergic

    • C. 

      Carbonic anhydrase inhibitor

    • D. 

      Loop diuretic

  • 12. 
    An elderly patient with a history of heart disease and who is having difficulty breathing is brought into the emergency room. Examination reveals that she has pulmonary edema. Which of the following treatments is indicated?
    • A. 

      Spironolactone

    • B. 

      Furosemide

    • C. 

      Acetazolamide

    • D. 

      Chlorthalidone

  • 13. 
    A 45 year old man has recently been diagnosed with hypertension and started on monotherapy designed to reduce peripheral resistance and prevent NaCl and water retention. He has developed a persistent cough. Which of the following drugs would have the same benefits but would not cause cough?
    • A. 

      Losartan

    • B. 

      Nifedipine

    • C. 

      Prazosin

    • D. 

      Propranolol

  • 14. 
    Which one of the following drugs may cause a precipitous fall in blood pressure and fainting on initial administration?
    • A. 

      Atenolol

    • B. 

      Hydrochlorothiazide

    • C. 

      Nifedipine

    • D. 

      Prazosin

  • 15. 
    Which one of the following antihypertensive drugs can precipitate a hypertensive crisis following abrupt cessation of therapy?
    • A. 

      Clonidine

    • B. 

      Diltiazem

    • C. 

      Enalapril

    • D. 

      Losartan

  • 16. 
    A 48 year old hypertensive patient has been successfully treated with a thiazide diuretic for the last 5 years. Over the last 3 months, his diastolic pressure has steadily increased and he has been started on additional antihypertensive medication. He complains of several instances of being unable to achieve an erection and that he is no longer able to complete three sets of tennis. The second antihypertensive medication is most likely which one of the following?
    • A. 

      Captopril

    • B. 

      Losartan

    • C. 

      Minoxidil

    • D. 

      Metoprolol

  • 17. 
    A 66 year old man had a MI. Which one of the following would be appropriate prophylactic antiarrhythmic therapy?
    • A. 

      Lidocaine

    • B. 

      Metoprolol

    • C. 

      Procainamide

    • D. 

      Verapamil

  • 18. 
    Suppression of arrhythmias resulting from reentry focus is most likely to occur if the drug:
    • A. 

      Has vagomimetic effects on the AV node

    • B. 

      Is a BBlocker

    • C. 

      Converts a unidirectional block to a bidirectional block

    • D. 

      Slows conduction through the atria

  • 19. 
    A 57 year old man is being treated for an atrial arrhythmia. He complains of headache, dizziness, and tinnitus. Which one of the following antiarrhythmic drugs is most likely the cause?
    • A. 

      Amiodarone

    • B. 

      Procainamide

    • C. 

      Propanolol

    • D. 

      Quinidine

  • 20. 
    A 58 year old woman is being treated for chronic suppression of a ventricular arrhythmia. After 2 months of therapy, she complains about feeling tired all the time. Examination reveals a resitng heart rate of 10 BPM lower than her previous rate. Her skin is cool and clammy. Laboratory test results indicate low thyroxin and elevated thyroid-stimulating hormone levels. Which of the following antiarrhythmic drugs is the likely cause of these signs and symptoms?
    • A. 

      Amiodarone

    • B. 

      Procainamide

    • C. 

      Propranolol

    • D. 

      Quinidine

  • 21. 
    A 56 year old patient complains of chest pain following any sustained exercise. he is diagnosed with atherosclerotic angina. He is prescribed sublingual nitroglycerin for treatment of acute chest pain. Which of the following adverse effects is likely to be experienced by this patient?
    • A. 

      Hypertension

    • B. 

      Throbbing headache

    • C. 

      Bradycardia

    • D. 

      Sexual dysfunction

  • 22. 
    A 56 year old patient complains of chest pain following any sustained exercise. he is diagnosed with atherosclerotic angina. He is prescribed sublingual nitroglycerin for treatment of acute chest pain. This patient is prescribed propranolol to prevent episodes of angina. the BB has the added benefit of preventing which of the following side effects of sublingual nitroglycerin?
    • A. 

      Throbbing headache

    • B. 

      Edema

    • C. 

      Dizziness

    • D. 

      Reflex tachycardia

  • 23. 
    A 68 year old man has been successfully treated for exercise-induced angina for several years. He recently has been complaining about being awakened at night with chest pain. Which of the following drugs would be useful in preventing this patients nocturnal angina?
    • A. 

      Amyl nitrite

    • B. 

      Nitroglycerin sublingual

    • C. 

      Nitroglycerin transdermal

    • D. 

      Esmolol

  • 24. 
    A 22 year old woman who experienced pain and swelling in her right leg presented at the ER. An ultrasound study showed thrombosis in the popliteal vein. the patient, who was in second trimester of pregnancy, was treated for 7 days with IV unfractioned heparin. The pain resolved during the course of therapy and the patient was discharged on day 8. Which one of the following drugs would be most appropriate outpatient follow up therapy for this patient, who lives 100 miles from the nearest hospital?
    • A. 

      Warfarin

    • B. 

      Aspirin

    • C. 

      Unfractioned heparin

    • D. 

      Low molecular weight heparin

  • 25. 
    A 54 year old male with prosthetic aortic valve replacement complained to his family physician of black and tarry stools. Physical examination and vital signs were unremarkable except for subconjunctival hemorrhages and bleeding gyms. Stools tested positive for heme, and hematuria was observed. The patient has been receiving oral warfarin since his valve replacement 1 year earlier. Prothrombin time was found to be significantly elevated. Which one of the following therapies would provide the most rapid recovery from the observed bleeding secondary to warfarin treatment?
    • A. 

      Intravenous vitamin K

    • B. 

      Fresh frozen plasma

    • C. 

      Immediate withdrawal of warfarin treatment

    • D. 

      Intravenous protamine

Back to Top Back to top